MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 6 LEFT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 6 LEFT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420138
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Muscular Rigidity (1968); Injury (2348)
Date of Event 07/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery due to stiffness.
 
Additional Manufacturer Narrative
The associated genesis ii resurfacing patellar component, genesis ii oxinium femoral component, genesis ii tibial baseplate and legion cr high flexion insert were not returned for evaluation.A clinical analysis noted that without the explant, physical therapy records, or radiographs, the information provided is insufficient to determine the root cause of left knee stiffness.However, the healing process of the procedure implanting the smith and nephew device, poor rehab, or inflammatory cannot be ruled out and not due to the smith and nephew device itself.In addition, the reported of the patient¿s fall as well as the patient¿s body habitus cannot be ruled out as possible contributing factors.The patients¿ left knee flexion improved from 0-70 prior to the revision to about 0-110° post revision.The future impact to the patient beyond the revision cannot be determined.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII OXINIUM FEM SIZE 6 LEFT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7924591
Report Number1020279-2018-01900
Device Sequence Number1683409
Product Code JWH
UDI-Device Identifier03596010430168
UDI-Public03596010430168
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number71420138
Device Lot Number16CM02891G
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR